Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 284, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2004, 4:54 PM CDT for Franklin County, Warren County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 26, 2004, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 262154 SVRLSX MOC071-219-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 454 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 530 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GERALD...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEW HAVEN TRELOAR MARTHASVILLE DUTZOW WASHINGTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3844 9148 3832 9132 3854 9097 3886 9104 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:21 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 26, 4:21 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 421 PM CDT THU AUG 26 2004 .DISCUSSION... CURRENTLY AND FOR TNGT...RADAR MOSAIC SHOWS TWO SML CLUSTERS OF PCPN. FIRST IS OVR S CNTRL MO...AND THIS APPEARS TO BE AIRMASS TYPE TSTMS DVLPG ALG THE OZARK PLATEAU. THE OTR APPEARS TO BE TAKING ADVANTAGE OF STL HEAT ISLAND ALG WITH REMANTS OF OUTFLOW BDRY THAT SETUP ALG MS RVR S OF STL FM CONVECTION LAST NITE. XPCT BOTH AREAS TO WKN/DISPT AFT SS. ATTENTION THEN TURNS TO THE N WHERE MCS XPCTD TO DVLP IN IA THIS EVNG. OUTFLOW WL KICK OUT ON SRN FLANK OF MCS AND WL HELP IT PROPAGATE INTO NERN MO/W CNTRL IL AFT MDNGT. TEMPS XPCTD TO BE AOA WRMST GUIDANCE DUE TO VERY HI DWPTS AND FNT STILL WELL TO THE N...ALTHO THIS CUD BE COMPLICATED WITH RAFL COOLING TEMPS RPDLY DWN THIS ERL EVNG IN A FEW SPOTS. FOR FRI...TWO AREAS OF PCPN TO FCST...FIRST IS LEFTOVER OVRNGT MCS PENETRATING SWD INTO OUR AREA. DEPENDING ON HOW WELL DVLPD OUTFLOW IS...CONVECTION CUD SUSTAIN ITSELF MOST OF THE DAY. FOR NOW...WL FCST MRNG COVECTION ONLY. WL CONCENTRATE AFTN PCPN CHCS ALG APPCHG CDFNT FM THE NW. WITH LOTS OF DEBRIS CLD XPCTD IN THE N...KEPT TEMPS DOWN THERE...BUT STILL HV ARND 90 ALG-S OF I-70 CORR. FOR FRI NGT...WITH PWATS ARND 2.2 AND GREATER WITH WELL DEFINED LLVL BDRY (CDFNT) AND DECENT UPR SUPPORT IN RGT ENTR RGN OF H250 JET...FCSTD CAT POPS THIS PD N AND W OF STL...WITH MENTION OF HVY RAFL POTNL AS PROCESSES WL BE VERY EFFICIENT. MAY NEED FFA THIS PD BUT DUE TO UNCERTAINTIES THAT STILL EXIST...DEFERRED TO NXT SHIFT. FAVORED GFS DEPICTION OF SFC WAVE LATE FRI NGT/SAT MRNG...AND THIS WL ENHANCE RAFL AMNTS ACRS NRN HALF OF FA. MDLS ALSO SHOW CLDS SLOW TO CLR OUT WITH ABUNDANT POST-FNTL LOW CLD HANGING ON TIL SAT NGT/SUN MRNG. FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM. GFS SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW. OTRW... TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVSRY FOR E CNTRL AND CNTRL TIL 8 PM THIS EVNG. IL...HEAT ADVSRY FOR STL METRO EAST TIL 8 PM THIS EVNG. && TES
Hazardous weather outlook, Aug 26, 3:50 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU AUG 26 2004 ILZ058>060-064-065-095>099-MOZ018-019-026-027-035-036-052-271100- ADAMS IL-BOND IL-BROWN-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL- RALLS-SHELBY- 350 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STORMS COULD PRODUCE HEAVY RAIN WITH POSSIBLE FLOODING...ALONG WITH STRONG AND GUSTY WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY. WITH THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. RAIN MAY BE HEAVY FRIDAY NIGHT. A FRONT WILL CROSS THE AREA ON SATURDAY WITH COOLER AND DRIER AIR PUSHING ACROSS THE AREA BY SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS COULD BE NEEDED THIS EVENING AND TONIGHT. ILZ069-070-074-079-MOZ072>075-084-085-099-271100- CLINTON IL-CRAWFORD-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS- ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 350 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIR WILL MOVE INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. ILZ100>102-MOZ047>049-059>065-271100- COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL-MONITEAU-MONROE IL- OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- 350 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. RAIN MAY BE HEAVY FRIDAY NIGHT. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. MOZ034-041-042-050-051-271100- AUDRAIN-BOONE-CALLAWAY-MONROE-MONTGOMERY- 350 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. RAIN MAY BE HEAVY FRIDAY NIGHT. BY SUNDAY COOLER AND DRIER AIR WILL MOVE ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. WDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| Aug 25, 8:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 40 min |
| Aug 26, 12:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Aug 26, 1:23 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 4 hr |
| Aug 26, 1:23 AM CDT | Severe Thunderstorm Warning | LSX | Audrain | 37 min |
| Aug 26, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 53 min |
| Aug 26, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.